New York, 2009Tornado in New York, July 26, 2009
July 26, 2009 · NWS BUF · 1 event in 1 county or zone
A thunderstorm moving across Cattaraugus county produced a tornado. The tornado initially touched at 650 PM EDT on near Guernsey-Hollow Road in the town of South Valley in the southwest part of the county and moved across the Onoville Marina on Quaker Lake, continuing west across Allegany State Park, lifting near Route 1 in Red House at 710 PM EDT.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $300,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm moving across Cattaraugus county produced a tornado. The tornado initially touched at 650 PM EDT on near Guernsey-Hollow Road in the town of South Valley in the southwest part of the county and moved across the Onoville Marina on Quaker Lake, continuing west across Allegany State Park, lifting near Route 1 in Red House at 710 PM EDT. Most of the property damage from the tornado was within in the Onoville Marina where several boats were overturned. A mobile trailer was also overturned there while several other trailers were pushed off their supports and numerous awnings were destroyed. In Allegany State Park and along Guernsey Hollow Road hundreds of trees were knocked over. Most of the damage occurred in heavily forested areas. There was notable tree damage near the Cain Hollow Campground. The tornado was rated an EF1 with a length of 13 miles and a maximum width of 100 yards.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jul 26, 2:26 PM EST, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 26, 2:26 PM EST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
326 PM EDT SUN JUL 26 2009
.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL WIND DOWN FAIRLY QUICKLY
THIS EVENING WITH THE LOSS OF DAYTIME HEATING. A COUPLE MORE
SHOWERS WILL BE POSSIBLE ON MONDAY...BEFORE HIGH PRESSURE FINALLY
BRINGS WARM AND DRY CONDITIONS TO THE AREA ON TUESDAY. ANOTHER
COLD FRONT APPROACHING FROM THE CENTRAL GREAT LAKES WILL BRING A
BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY AND WEDNESDAY
NIGHT...THEN DRY WEATHER IS EXPECTED TO RETURN DURING THURSDAY AND
LAST THROUGH THE UPCOMING WEEKEND.
&&
.NEAR TERM /THROUGH MONDAY/...
300 PM UPDATE...CONVECTION FIRED ALONG LAKE ERIES BREEZE BOUNDARY
BY NOON...WITH A SCATTERED OF SHOWERS AND A FEW STORMS EXTENDING FROM
THE CHAUTAUQUA LAKESHORE NORTHEAST TO SOUTHERN ERIE AND GENESEE TO
WESTERN MONROE EARLY THIS AFTERNOON. THIS ACTIVITY WAS WEAKENING FOR
THE MOST PART AT PRESS TIME AND EXPECT THIS TREND TO GENERALLY
CONTINUE FOR REST OF AFTERNOON INTO EARLY EVENING. STILL WILL CARRY
LIKELY POPS E OF GEN VALLEY AND FINGER LAKES FOR A FEW HOURS AND
STILL SOME POTENTIAL FOR LOCAL SEVERE FROM ABOUT ONTARIO/WAYNE
EASTWARD IN AREA OF BETTER INSTABILITY...SO WILL NEED TO KEEP AN
EYE ON THIS. WINDS HAVE VEERED ENOUGH TO ENVELOP BUF-IAG AREA IN
GOOD LK ERIE SHADOW SO FAR BUT COULD SEE A FEW LEFTOVER SHOWERS
WORKING UP LK ERIE FROM EARLIER ACTIVITY NEXT FEW HOURS SO LOW CHC
POPS HERE TILL ABOUT 22Z.
TONIGHT...WILL TAPER THREAT OF SHWRS AND TSTMS OFF FROM WEST TO EAST
DURING THE EVENING HRS KEEPING CHC POPS INTO EARLY EVENING IN THE
WEST AND INTO LATE EVENING ACROSS AREAS EAST OF THE GENESEE VALLEY.
LOWS TONIGHT GENLY IN THE LOW TO MID 60S WITH UPPER 50S ACROSS
HIGHER TERRAIN SOUTHEAST OF BUF, ACROSS THE SOUTHERN TIER.
MONDAY LOOKS TO BE A REPEAT OF TODAY WITH ONLY SLIGHTLY LESS ACTIVITY...
WITH EVER PRESENT UPPER LOW OVER THE UPPER LAKES...BUT THIS LOW WILL
SLOWLY FILL AND FLATTEN OUT...AND AIRMASS WILL BE SOMEWHAT
DRIER...BUT WITH 850 MB TEMPS ONLY 10-12C WE WILL HAVE SOME
INSTABILITY...SO CHC POPS IN AFTERNOON INLAND...BUT ONLY A 20 POP IN
BUF AND ART AREAS IN THE SHADOWS. TEMPS SHOULD ONLY REACH M-U
70S...STILL BELOW NORMAL FOR THIS NORMALLY WARMEST TIME OF THE YEAR.
WILD WEATHER DAY FROM BUF TO ROC YESTERDAY WITH AT LEAST TWO
CONFIRMED TORNADOES AND MANY REPORTS OF DAMAGE. SEE LSR AND PNS
PRODUCTS FOR FURTHER DETAILS...THESE ARE AVAILABLE ON TOP NEWS OF
THE DAY SECTION OF OUR WEBSITE.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
ANY LIMITED DAYTIME CONVECTION THAT DEVELOPS MONDAY AFTERNOON SHOULD
WIND DOWN RATHER QUICKLY MONDAY EVENING WITH THE LOSS OF DAYTIME
HEATING...LEAVING BEHIND A QUIET AND DRY REST OF THE NIGHT. WILL
COVER THE POTENTIAL FOR ANY ISOLATED LINGERING EVENING CONVECTION
WITH SLIGHT CHANCE POPS...THEN WILL INDICATE VALUES BELOW THE SLIGHT
CHANCE THRESHOLD THE REST OF THE NIGHT.
ON TUESDAY...THE AREA WILL BE UNDER THE INFLUENCE OF A DEEP
SOUTHWESTERLY FLOW OF WARM AIR PRECEDING A FRONTAL BOUNDARY THAT
WILL BE SLOWLY DROPPING SOUTHEAST ACROSS CENTRAL ONTARIO PROVINCE.
WHILE THE DAY SHOULD BE GENERALLY BE DRY WITH THE FRONTAL BOUNDARY
REMAINING FAR ENOUGH TO THE NORTH TO PRECLUDE ANY OF ITS ASSOCIATED
PRECIP FROM ENTERING THE AREA...WITH DAYTIME HEATING SOME ISOLATED
TO WIDELY SCATTERED CONVECTION COULD DEVELOP ALONG AND SOUTH OF THE
LAKE ERIE BREEZE IN THE AFTERNOON...AS HINTED AT BY BOTH THE 12Z
NAM/GFS. WILL INCLUDE SLIGHT CHANCE POPS IN THE GRIDS TO COVER THIS
POSSIBILITY...WITH DRY WEATHER INDICATED ELSEWHERE. WITH 850 MB
TEMPS RISING TO +15/+16C...SURFACE TEMPS SHOULD HAVE NO PROBLEM
RISING INTO THE LOW-MID 80S AREAWIDE.
THE REMAINDER OF THE FORECAST PERIOD WILL GRADUALLY FEATURE A RETURN
TO MORE UNSETTLED CONDITIONS AS THE AFOREMENTIONED FRONTAL BOUNDARY
APPROACHES AND THEN MOVES INTO THE AREA FROM THE NORTHWEST...WITH
THE BEST CHANCES OF CONVECTION COMING WEDNESDAY AFTERNOON AND
EVENING AS THE FRONT PUSHES INTO THE AREA DURING THE TIME OF PEAK
HEATING. WILL GRADUALLY INCREASE POPS THROUGH THE CHANCE RANGE
TUESDAY NIGHT AND WEDNESDAY MORNING...THEN QUICKLY RAMP THESE UP TO
LIKELY WEDNESDAY AFTERNOON AND EVENING AS THE BOUNDARY ARRIVES AND
ONE OR MORE WAVES RIPPLES NORTHEAST ALONG IT. GIVEN THE SYNOPTIC
SETUP...THIS PERIOD HAS THE POTENTIAL TO BE RATHER WET...AND WILL
NEED TO BE WATCHED FOR POTENTIAL HYDRO ISSUES GIVEN RECENT RAINS
ACROSS THE AREA.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
DURING THIS PERIOD...WE CONTINUE TO EXPECT THAT THE PERSISTENT GREAT
LAKES UPPER LOW WILL HAVE RETROGRADED A BIT FURTHER TO THE WEST IN
RESPONSE TO A BUILDING RIDGE OVER THE EASTERN PACIFIC...WITH THE
MEAN POSITION OF THE UPPER TROUGH AXIS LOCATED OVER THE WESTERN
LAKES/UPPER MIDWEST AS OPPOSED TO ITS CURRENT LOCATION OVER LAKE
HURON. THIS WILL ALLOW FOR GRADUAL HEIGHT RISES AND A SOUTHWESTERLY
FLOW ALOFT OVER OUR AREA AS THE WESTERN ATLANTIC SUBTROPICAL RIDGE
SLOWLY BUILDS FURTHER WESTWARD IN RESPONSE TO THE RETROGRADING LOW.
AS A RESULT...TEMPERATURES DURING THIS PERIOD SHOULD BE CLOSE TO OR
EVEN A LITTLE ABOVE NORMAL MIDSUMMER LEVELS.
AS FOR RAIN CHANCES...THE LATEST MEDIUM RANGE MODEL GUIDANCE
CONTINUES TO SUGGEST THAT WEDNESDAY NIGHTS FRONTAL BOUNDARY WILL
INITIALLY BE DRAPED ACROSS THE AREA AT THE START OF THE PERIOD...
THEN WILL GET SHUNTED SOUTH OF THE AREA DURING THE COURSE OF
THURSDAY AND THURSDAY NIGHT. THEREAFTER...RIDGING BETWEEN THIS
DEPARTING FRONT AND ANOTHER SYSTEM TRACKING ACROSS THE UPPER
MIDWEST/UPPER GREAT LAKES SHOULD BRING GENERALLY DRY WEATHER FOR THE
FRIDAY-SUNDAY PERIOD. WILL CONTINUE TO INDICATE DECREASING CHANCE
POPS THURSDAY AND THURSDAY NIGHT AS THE FRONT DEPARTS TO OUR
SOUTH...WITH SLIGHT CHANCE OR LOWER POPS THEN FOLLOWING FOR FRIDAY
AND THE UPCOMING WEEKEND.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
CONDITIONS SHLD GENLY BE VFR ACROSS MUCH OF THE REGION FOR THE 24
HOUR TAF PERIOD...BUT BRIEFLY LOWERING TO MVFR/IFR IN ANY
SHOWERS/TSTORMS. BEST CHC OF THIS WOULD BE UNTIL 00Z AT THE KROC
AND KJHW SITES. ANY ACTIVITY SHLD WIND DOWN THIS EVENING IN THE
WEST AND THEN AFTER 06Z EAST OF LK ONTARIO. SOME FOG IS POSSIBLE
ACROSS PORTIONS OF THE SOUTHERN TIER LATE TONIGHT.
OUTLOOK...
MONDAY NIGHT AND TUESDAY...MAINLY VFR.
WEDNESDAY...MVFR IN SHOWERS/THUNDERSTORMS.
THURSDAY...VFR/MVFR IN MORNING SHOWERS.
FRIDAY...MAINLY VFR.
&&
.MARINE...
MARINERS SHOULD BE ON ALERT FOR SCATTERED THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING. OTHERWISE...CONDITIONS WILL REMAIN BELOW
SMALL CRAFT CRITERIA THROUGH AT LEAST TUESDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.
&&
SYNOPSIS...JJR
NEAR TERM...SFM
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...SFM
MARINE...JJR
Hazardous weather outlook, Jul 26, 2:35 PM EST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
335 PM EDT SUN JUL 26 2009
NYZ001>005-010>014-019>021-085-271130-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
335 PM EDT SUN JUL 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ006>008-271130-
OSWEGO-JEFFERSON-LEWIS-
335 PM EDT SUN JUL 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS CAN CONTAIN STRONG GUSTY WINDS AND HAIL
THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-271130-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
335 PM EDT SUN JUL 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Jul 26, 2:52 PM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
352 PM EDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG CLYDE 43.08N 76.87W
07/26/2009 WAYNE NY TRAINED SPOTTER
TREES DOWN, POWER LINES DOWN, TREE HIT HOUSE.
0316 PM HAIL 5 N CLYDE 43.16N 76.87W
07/26/2009 E0.88 INCH WAYNE NY TRAINED SPOTTER
0327 PM TSTM WND DMG 1 S WOLCOTT 43.21N 76.81W
07/26/2009 WAYNE NY NWS EMPLOYEE
TREES AND POWER LINES DOWN
&&
SMCLAUGHSpecial weather statement, Jul 26, 3:10 PM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
410 PM EDT SUN JUL 26 2009
NYZ006-007-262315-
OSWEGO-JEFFERSON-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN
410 PM EDT SUN JUL 26 2009
...SHOWERS AND THUNDERSTORMS MOVING INTO THE REGION...
SHOWERS AND THUNDERSTORMS WILL MOVE NORTHEAST FROM THE EASTERN END
OF LAKE ONTARIO. BETWEEN 4 AND 5 PM SOME WILL MOVE OVER NINE MILE
POINT, SELKIRK BEACH, SOUTHWICK BEACH, AND HENDERSON HARBOR. ANY OF
THOSE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS,
GUSTY WIND, HAIL, AND FREQUENT LIGHTNING. POOR DRAINAGE FLOODING AND
PONDING ON AREA ROADWAYS CAN BE EXPECTED. IF THREATENING WEATHER
APPROACHES TAKE SHELTER IMMEDIATELY.
Special weather statement, Jul 26, 3:23 PM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
423 PM EDT SUN JUL 26 2009
NYZ021-262130-
ALLEGANY NY-
423 PM EDT SUN JUL 26 2009
...STRONG THUNDERSTORM MOVING ACROSS ALLEGANY COUNTY...
* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 16 MILES WEST
OF ALFRED...AND MOVING NORTHEAST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
ANGELICA AT 435 PM EDT...
BIRDSALL AT 450 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY
RSH
Special weather statement, Jul 26, 3:29 PM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
429 PM EDT SUN JUL 26 2009
NYZ004-014-262130-
ONTARIO NY-WAYNE NY-
429 PM EDT SUN JUL 26 2009
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR NEWARK...
AND MOVING NORTHEAST AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
NEWARK AT 435 PM EDT...
LYONS AT 450 PM EDT...
CLYDE AT 505 PM EDT...
ANOTHER STRONG STORM OVER WESTERN ONTARIO WILL MOVE NORTHEAST AND
AFFECT PORTIONS OF CENTRAL ONTARIO COUNTY BETWEEN 4:30 AND 5 PM.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
RSH
Special weather statement, Jul 26, 3:33 PM EST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
433 PM EDT SUN JUL 26 2009
NYZ020-262115-
CATTARAUGUS NY-
433 PM EDT SUN JUL 26 2009
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ASHFORD TO ALLEGANY PARK...AND
MOVING NORTHEAST AT 35 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
ASHFORD AT 440 PM EDT...
LIMESTONE AT 445 PM EDT...
FRANKLINVILLE AT 455 PM EDT...
ST. BONAVENTURE AT 500 PM EDT...
WESTON MILLS AT 505 PM EDT...
HINSDALE AT 510 PM EDT...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
RSH
Local storm report, Jul 26, 4:49 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
549 PM EDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG PHELPS 42.96N 77.06W
07/26/2009 ONTARIO NY LAW ENFORCEMENT
NUMEROUS TREES AND WIRES DOWN ACROSS THE EASTERN HALF OF
PHELPS.
0513 PM TSTM WND DMG 1 N GENEVA 42.88N 76.98W
07/26/2009 ONTARIO NY LAW ENFORCEMENT
TREES AND WIRES DOWN.
&&
RSHTornado, Cattaraugus
- When
- July 26, 5:50 PM EST to 6:10 PM EST
- Where
- Cattaraugus County, 3.19 mi WSW of Onoville to 5.42 mi ESE of Quaker Bridge
- Rating
- EF1
- Path length
- 12.88 mi
- Path width
- 100 yd
- Property damage
- $300,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.017, -79.030
A thunderstorm moving across Cattaraugus county produced a tornado. The tornado initially touched at 650 PM EDT on near Guernsey-Hollow Road in the town of South Valley in the southwest part of the county and moved across the Onoville Marina on Quaker Lake, continuing west across Allegany State Park, lifting near Route 1 in Red House at 710 PM EDT. Most of the property damage from the tornado was within in the Onoville Marina where several boats were overturned. A mobile trailer was also overturned there while several other trailers were pushed off their supports and numerous awnings were destroyed. In Allegany State Park and along Guernsey Hollow Road hundreds of trees were knocked over. Most of the damage occurred in heavily forested areas. There was notable tree damage near the Cain Hollow Campground. The tornado was rated an EF1 with a length of 13 miles and a maximum width of 100 yards.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New Jersey, July 26, 20091 death · 3 injured · $44,000 · 1 in hail · 16 events
- Hail and Damaging Winds in New Jersey, July 26, 200912 injured · $2.2 million · 1 in hail · 14 events
- Heat in California, July 26, 20091 death · 3 injured · 1 event
- Rip Current in Michigan, July 26, 20091 death · 1 event
- Damaging Winds in North Carolina, July 26, 2009$5.0 million · 50 kt wind · 2 events
- Hail and Damaging Winds in Texas, July 26, 20093 injured · $532,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Pennsylvania, July 26, 2009$450,000 · 1.5 in hail · 5 events
- Lightning Strike in Georgia, July 26, 2009$450,000 · 1 event
- Flash Flooding and Hail in Tennessee, July 26, 2009$156,000 · 1.75 in hail · 11 events
- Flash Flood and Hail in Virginia, July 26, 20091 injured · $34,000 · 1 in hail · 25 events
- Hail and Damaging Winds in New York, July 26, 2009$84,000 · 51 kt wind · 6 events
- Flash Flooding and Hail in New York, July 26, 20092 injured · $19,000 · 1 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 191029.